Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 6, NWS Fort Worth, TX

March 10, 201130 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Mar 10, 2011, 11:02 AM CST for 30 counties in Texas. It took effect at Mar 11, 2011, 11:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2011, 11:02 AM CST (17:02 UTC)
In effect from
Mar 11, 2011, 11:00 AM CST
Expired
Mar 11, 2011, 9:00 PM CST
In force
10 hr
Issued by
NWS Fort Worth, TX
All 30 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 42 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -116 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2243 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-116 m²/s²
0-3 km storm-relative helicity
-201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

707 
WWUS84 KFWD 101702
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1102 AM CST THU MAR 10 2011

...RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON WEST OF A
SHERMAN...TO DALLAS...TO MARLIN...TO CAMERON LINE...DUE TO GUSTY
SOUTH WINDS AND LOW HUMIDITY VALUES...

.DEEPENING LOW PRESSURE OFF THE LEE OF THE ROCKIES WILL CREATE AN
INCREASINGLY TIGHT SOUTHERLY PRESSURE GRADIENT ACROSS PARTS OF
NORTH TEXAS. GUSTY SOUTH WINDS 20 TO 30 MPH WILL COMBINE WITH LOW
HUMIDITY VALUES BETWEEN 15 AND 25 PERCENT TO CREATE EXTREME FIRE
WEATHER CONDITIONS FRIDAY AFTERNOON. TEMPERATURES WILL COOL AND
HUMIDITY VALUES WILL RISE ABOVE CRITICAL LEVELS FRIDAY EVENING.

TXZ091>093-100>104-115>119-129>134-141>145-156>160-174-110115-
/O.UPG.KFWD.FW.A.0004.110311T1700Z-110312T0000Z/
/O.NEW.KFWD.FW.W.0006.110311T1700Z-110312T0100Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-
CORYELL-BELL-MCLENNAN-FALLS-MILAM-
1102 AM CST THU MAR 10 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CST FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DEEPENING LOW PRESSURE OFF THE LEE OF THE ROCKIES WILL CREATE AN
INCREASINGLY TIGHT SOUTHERLY PRESSURE GRADIENT ACROSS PARTS OF
NORTH TEXAS. GUSTY SOUTH WINDS 20 TO 30 MPH WILL COMBINE WITH LOW
HUMIDITY VALUES BETWEEN 15 AND 30 PERCENT TO CREATE EXTREME FIRE
WEATHER CONDITIONS FRIDAY AFTERNOON. TEMPERATURES WILL COOL AND
HUMIDITY VALUES WILL RISE ABOVE CRITICAL LEVELS EARLY FRIDAY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
6 follow-up statements
556 
WWUS84 KFWD 110105
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
705 PM CST THU MAR 10 2011

...RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON WEST OF A
SHERMAN...TO DALLAS...TO MARLIN...TO CAMERON LINE...DUE TO GUSTY
SOUTH WINDS AND LOW HUMIDITY VALUES...

.DEEPENING LOW PRESSURE OFF THE LEE OF THE ROCKIES WILL CREATE AN
INCREASINGLY TIGHT SOUTHERLY PRESSURE GRADIENT ACROSS PARTS OF
NORTH TEXAS. GUSTY SOUTH WINDS 20 TO 30 MPH WILL COMBINE WITH LOW
HUMIDITY VALUES BETWEEN 15 AND 25 PERCENT TO CREATE EXTREME FIRE
WEATHER CONDITIONS FRIDAY AFTERNOON. TEMPERATURES WILL COOL AND
HUMIDITY VALUES WILL RISE ABOVE CRITICAL LEVELS FRIDAY EVENING.

TXZ091>093-100>104-115>119-129>134-141>145-156>160-174-111000-
/O.CON.KFWD.FW.W.0006.110311T1700Z-110312T0100Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-
CORYELL-BELL-MCLENNAN-FALLS-MILAM-
705 PM CST THU MAR 10 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST
FRIDAY. 

DEEPENING LOW PRESSURE OFF THE LEE OF THE ROCKIES WILL CREATE AN
INCREASINGLY TIGHT SOUTHERLY PRESSURE GRADIENT ACROSS PARTS OF
NORTH TEXAS. GUSTY SOUTH WINDS 20 TO 30 MPH WILL COMBINE WITH LOW
HUMIDITY VALUES BETWEEN 15 AND 30 PERCENT TO CREATE EXTREME FIRE
WEATHER CONDITIONS FRIDAY AFTERNOON. TEMPERATURES WILL COOL AND
HUMIDITY VALUES WILL RISE ABOVE CRITICAL LEVELS EARLY FRIDAY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
949 
WWUS84 KFWD 110400
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1000 PM CST THU MAR 10 2011

...RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON ALONG AND WEST
OF A SHERMAN...TO DALLAS...TO MARLIN...TO CAMERON LINE...DUE TO
GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY VALUES...

.DEEPENING LOW PRESSURE OFF THE LEE OF THE ROCKIES WILL CREATE AN
INCREASINGLY TIGHT SOUTHERLY PRESSURE GRADIENT ACROSS PARTS OF
NORTH TEXAS. GUSTY SOUTH WINDS 20 TO 30 MPH WILL COMBINE WITH LOW
HUMIDITY VALUES BETWEEN 15 AND 25 PERCENT TO CREATE EXTREME FIRE
WEATHER CONDITIONS FRIDAY AFTERNOON. TEMPERATURES WILL COOL AND
HUMIDITY VALUES WILL RISE ABOVE CRITICAL LEVELS FRIDAY EVENING.

TXZ091>093-100>104-115>119-129>134-141>145-156>160-174-111200-
/O.CON.KFWD.FW.W.0006.110311T1700Z-110312T0100Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-
CORYELL-BELL-MCLENNAN-FALLS-MILAM-
1000 PM CST THU MAR 10 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST
FRIDAY. 

DEEPENING LOW PRESSURE OFF THE LEE OF THE ROCKIES WILL CREATE AN
INCREASINGLY TIGHT SOUTHERLY PRESSURE GRADIENT ACROSS PARTS OF
NORTH TEXAS. GUSTY SOUTH WINDS 20 TO 30 MPH WILL COMBINE WITH LOW
HUMIDITY VALUES BETWEEN 15 AND 30 PERCENT TO CREATE EXTREME FIRE
WEATHER CONDITIONS FRIDAY AFTERNOON. TEMPERATURES WILL COOL AND
HUMIDITY VALUES WILL RISE ABOVE CRITICAL LEVELS EARLY FRIDAY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
125 
WWUS84 KFWD 111020
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
420 AM CST FRI MAR 11 2011


TXZ091>093-100>104-115>119-129>134-141>145-156>160-174-112200-
/O.CON.KFWD.FW.W.0006.110311T1700Z-110312T0100Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-
CORYELL-BELL-MCLENNAN-FALLS-MILAM-
420 AM CST FRI MAR 11 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CST THIS EVENING...

A RED FLAG WARNING IS IN EFFECT ALONG AND WEST OF A SHERMAN...TO 
DALLAS...TO MARLIN...TO CAMERON LINE...DUE TO GUSTY SOUTH WINDS
AND LOW RELATIVE HUMIDITY VALUES.

SOUTH WINDS OF 20 TO 30 MPH WILL COMBINE WITH HUMIDITY VALUES
BETWEEN 15 AND 25 PERCENT TO CREATE EXTREME FIRE WEATHER
CONDITIONS TODAY...PRIMARILY BETWEEN 11 AM AND 7 PM. TEMPERATURES
WILL COOL AND HUMIDITY VALUES WILL RISE ABOVE CRITICAL LEVELS
AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
080 
WWUS84 KFWD 112121
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CST FRI MAR 11 2011

TXZ091>093-100>104-115>119-129>134-141>145-156>160-174-120100-
/O.CON.KFWD.FW.W.0006.000000T0000Z-110312T0100Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-
CORYELL-BELL-MCLENNAN-FALLS-MILAM-
321 PM CST FRI MAR 11 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING...

SOUTH WINDS OF 20 TO 25 MPH WITH SOME GUSTS TO 35 MPH WILL COMBINE
WITH HUMIDITY VALUES BETWEEN 10 AND 25 PERCENT TO CREATE EXTREME
FIRE WEATHER CONDITIONS THROUGH SUNSET. TEMPERATURES WILL COOL AND
HUMIDITY VALUES WILL RISE ABOVE CRITICAL LEVELS AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
002 
WWUS84 KFWD 112356 AAA
RFWFWD

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
556 PM CST FRI MAR 11 2011

TXZ091>093-100>104-115>119-129>134-141>145-156>160-174-120300-
/O.EXT.KFWD.FW.W.0006.000000T0000Z-110312T0300Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-
CORYELL-BELL-MCLENNAN-FALLS-MILAM-
556 PM CST FRI MAR 11 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

SOUTH WINDS OF 20 TO 25 MPH WITH SOME GUSTS TO 35 MPH HAVE COMBINED
WITH RELATIVE HUMIDITY VALUES BETWEEN 10 AND 25 PERCENT TO CREATE
EXTREME FIRE WEATHER CONDITIONS. TEMPERATURES WILL START TO COOL
AND HUMIDITY VALUES WILL START TO RISE ABOVE CRITICAL LEVELS
LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESSACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
859 
WWUS84 KFWD 120246
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
846 PM CST FRI MAR 11 2011

...THE RED FLAG WARNING WILL EXPIRE AT 9 PM CST THIS EVENING...

.THE GUSTY SOUTHERLY WINDS THAT WE SAW EARLIER TODAY HAVE
DIMINISHED TO 10 TO 15 MPH. AS TEMPERATURES CONTINUE TO COOL WE
WILL SEE RELATIVE HUMIDITIES CLIMB. THUS THE RED FLAG WARNING
WILL BE ALLOWED TO EXPIRE AT 9 PM.


TXZ091>093-100>104-115>119-129>134-141>145-156>160-174-120400-
/O.EXP.KFWD.FW.W.0006.000000T0000Z-110312T0300Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-
CORYELL-BELL-MCLENNAN-FALLS-MILAM-
846 PM CST FRI MAR 11 2011

...RED FLAG WARNING WILL EXPIRE AT 9 PM CST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM CST THIS EVENING. 

THE GUSTY SOUTHERLY WINDS THAT WE SAW EARLIER TODAY HAVE
DIMINISHED TO 10 TO 15 MPH. AS TEMPERATURES CONTINUE TO COOL WE
WILL SEE RELATIVE HUMIDITIES CLIMB. THUS THE RED FLAG WARNING
WILL BE ALLOWED TO EXPIRE AT 9 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Mar 10, 5:20 AM CST, 5 hours 42 minutes earlier.

Area forecast discussion, Mar 10, 5:20 AM CST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
520 AM CST THU MAR 10 2011

.AVIATION...
VFR THROUGH NEXT 24 HRS TAF PD WITH SKC BECOMING BKN300 BY SUNRISE
FRIDAY/12Z. LIGHT NW FLOW 5-9 KTS TODAY BECOME LIGHT E/SE OVERNIGHT.
TIGHTENING PRESSURE GRADIENT WITH LEE-SIDE PRESSURE FALLS WILL
RESULT IN GUSTY SOUTH FLOW 15-20 KTS BY MIDDAY/18Z FRIDAY.

05/

&&

.PREV DISCUSSION... /ISSUED 333 AM CST THU MAR 10 2011/
UPPER LEVEL RIDGING WILL BE BUILDING ACROSS THE PLAINS TODAY
BETWEEN AN UPPER LEVEL TROF APPROACHING THE NORTHWEST COAST AND
ANOTHER TROF MOVING THROUGH THE MIDWEST AND SOUTHEASTERN CONUS.
THE STORM TRACK FOR THE NEXT WEEK WILL REMAIN WELL NORTH OF TEXAS
WITH THE EXCEPTION OF ONE DISTURBANCE THAT WILL DIVE INTO THE
SOUTHERN PLAINS ON MONDAY. UNFORTUNATELY THE MODELS CONTINUE TO
DISAGREE ON THE OVERALL WEATHER PATTERN NEXT WEEK MAKING FOR A
CHALLENGING FORECAST IN THE EARLY PART OF NEXT WEEK.

A SURFACE RIDGE AND NORTHWEST FLOW ALOFT WILL DOMINATE THE REGION
TODAY RESULTING IN A VERY PLEASANT AND SUNNY DAY. IT WILL BE A
LITTLE CHILLY IN THE NORTHEAST WHERE TEMPERATURES WILL REMAIN IN
THE LOWER 60S THIS AFTERNOON BUT AREAS IN THE WEST AND SOUTHWEST
WILL REACH THE UPPER 60S AND LOWER 70S. LIGHT WINDS WILL PREVAIL
AS THE SURFACE RIDGE SHIFTS SOUTHEAST TODAY. SOUTHERLY WINDS WILL
RETURN TONIGHT AND SOME MOISTURE RETURN IS EXPECTED ON FRIDAY.

A STRONG SURFACE CYCLONE WILL MOVE THROUGH THE NORTHERN PLAINS
TOMORROW RESULTING IN STRONG SOUTHERLY WINDS IN NORTH TEXAS
TOMORROW. WHILE WIND SPEEDS WILL BE BELOW WIND ADVISORY
CRITERIA...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MAINLY
ALONG AND WEST OF INTERSTATE 35. MOISTURE RETURN ON FRIDAY WILL
NOT BE SIGNIFICANT ENOUGH TO RAISE RELATIVE HUMIDITIES ABOVE
CRITICAL FIRE WEATHER THRESHOLDS AND THE STRONG WINDS AND WARM
TEMPERATURES WILL EXACERBATE THE THREAT. A FIRE WEATHER WATCH HAS
BEEN ISSUED FOR FRIDAY FOR AREAS ALONG AND WEST OF A LINE FROM
SHERMAN TO ENNIS TO CAMERON. THE HIGHEST THREAT WILL CONTINUE TO
BE OVER THE WESTERN TWO ROWS OF COUNTIES WHERE FUELS ARE
ESPECIALLY DRY AND TEMPERATURES WILL REACH NEAR 80 DEGREES
TOMORROW. AN UPGRADE TO A RED FLAG WARNING IS ANTICIPATED AND THE
EXACT LOCATION OF THE RFW WILL BE DETERMINED AFTER FURTHER
COLLABORATION WITH OUR FIRE WEATHER PARTNERS. THE ONLY ELEMENT
THAT MAY PREVENT AN UPGRADE TO A RFW WOULD BE IF THE WIND SPEEDS
TRENDED LOWER OVER THE NEXT 24 HOURS BUT THE MODELS HAVE SO FAR
BEEN CONSISTENTLY INDICATING STRONG SURFACE WINDS TOMORROW.

THE SYSTEM MOVING THROUGH THE NORTHERN PLAINS ON FRIDAY WILL MOVE
INTO THE UPPER MIDWEST ON SATURDAY AND THIS WILL SEND A WEAK FRONT
ACROSS THE RED RIVER. THE FRONT IS NOT EXPECTED TO REACH THE
INTERSTATE 20 CORRIDOR AND WILL QUICKLY RETURN NORTH SATURDAY
NIGHT. CLOUD COVER WILL INCREASE THIS WEEKEND AND HIGH TEMPERATURES
WILL GENERALLY BE IN THE UPPER 60S AND 70S WITH OVERNIGHT LOWS
WARMING INTO THE 50S.

MAJORITY OF THE LONG RANGE MODELS CONTINUE TO INDICATE AN UPPER
LEVEL TROF DROPPING INTO THE SOUTHERN PLAINS ON MONDAY AND QUICKLY
MOVING EAST. HOWEVER...THERE IS CONSIDERABLE DISCREPANCIES
REGARDING THE STRENGTH OF THE SHORTWAVE...THE STRENGTH OF THE
COLD FRONT...AND THE DEVELOPMENT OF PRECIPITATION IN ASSOCIATION
WITH THIS SYSTEM. THE GFS CONTINUES TO BE THE MOST CONSERVATIVE
WITH THIS SYSTEM AND WAS DISREGARDED AGAIN IN FAVOR OF THE
CANADIAN AND ECMWF. THE FORECAST FOR MONDAY AND TUESDAY IS A BLEND
OF THESE TWO MODELS BUT THERE IS LOW CONFIDENCE IN THE TEMPERATURE
TRENDS FOR THESE TWO DAYS. HAVE ADJUSTED THE POPS TO SUNDAY
AFTERNOON AND NIGHT DUE TO AN EARLIER FRONTAL TIMING AND KEPT THE
HIGHEST POPS OVER THE EASTERN HALF.

WITH THE STORM TRACK REMAINING NORTH OF OUR AREA FOR THE REMAINDER
OF NEXT WEEK... NORTH TEXAS COULD BE IN FOR SEVERAL CLOUDY AND
WINDY DAYS.

82/JLD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  68  45  75  53  74 /   0   0   0   5   5
WACO, TX              71  40  76  52  76 /   0   0   0   5   5
PARIS, TX             61  39  70  48  69 /   0   0   0   5   5
DENTON, TX            66  40  74  51  72 /   0   0   0   5   5
MCKINNEY, TX          65  40  73  50  71 /   0   0   0   5   5
DALLAS, TX            68  45  75  53  74 /   0   0   0   5   5
TERRELL, TX           66  39  73  52  72 /   0   0   0   5   5
CORSICANA, TX         67  42  74  53  73 /   0   0   0   5   5
TEMPLE, TX            73  39  76  52  76 /   0   0   0   5   5
MINERAL WELLS, TX     70  41  79  47  74 /   0   0   0   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
FOR TXZ091>093-100>104-115>119-129>134-141>145-156>160-174.

&&

05/82
Hazardous weather outlook, Mar 10, 3:39 AM CST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
339 AM CST THU MAR 10 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
339 AM CST THU MAR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FIRE WEATHER WATCH IS IN EFFECT ALONG AND WEST OF A SHERMAN...
TO DALLAS...TO MARLIN...TO CAMERON LINE FRIDAY AFTERNOON FOR
DEVELOPING SIGNIFICANT TO EXTREME FIRE WEATHER CONDITIONS.

A CHANCE FOR THUNDERSTORMS RETURNS TO NORTH TEXAS LATE SUNDAY AND
SUNDAY NIGHT. BEST CHANCES ARE EXPECTED EAST OF INTERSTATE 35.
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05/

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 3:26 AM CSTFire Weather WatchFWDBell, Bosque, Collin, Comanche, Cooke, Coryell and 24 more8 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.